Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 64, NWS Mobile, AL

April 21, 2006Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Apr 21, 2006, 10:06 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2006, 10:06 PM CDT (03:06 UTC)
Expired
Apr 21, 2006, 10:45 PM CDT
In force
39 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 85 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 3.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2006-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2006-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
258 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 220308
SVRMOB
FLC033-113-220345-
/O.NEW.KMOB.SV.W.0064.060422T0306Z-060422T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1008 PM CDT FRI APR 21 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  ESCAMBIA COUNTY IN NORTHWEST FLORIDA
  SANTA ROSA COUNTY IN NORTHWEST FLORIDA

* UNTIL 1045 PM CDT

* AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 12 MILES SOUTHWEST OF MCDAVID...OR ABOUT 20
  MILES SOUTHEAST OF BAY MINETTE...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCDAVID BY 1025 PM CDT
  CHUMUCKLA BY 1035 PM CDT

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3079 8754 3070 8745 3075 8708 3096 8717

$$
1 follow-up statement
000 
WWUS54 KMOB 220344
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1045 PM CDT FRI APR 21 2006

FLC033-113-220355-
/O.EXP.KMOB.SV.W.0064.000000T0000Z-060422T0345Z/
ESCAMBIA FL-SANTA ROSA FL-
1045 PM CDT FRI APR 21 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SANTA ROSA AND
CENTRAL ESCAMBIA COUNTIES EXPIRES AT 1045 PM CDT...

LAT...LON 3079 8754 3070 8745 3075 8708 3096 8717

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 10:05 PM CDT, 1 minute earlier.

Area forecast discussion, Apr 21, 10:05 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1005 PM CDT FRI APR 21 2006

.UPDATE...LATEST RADAR LOOPS CONTINUE TO SHOW MORE SHOWERS AND
THUNDERSTORMS MOVING IN FROM THE WEST. THIS CONVECTION WILL BE
MOVING ACROSS NORTHERN SECTIONS OF THE CWFA MOSTLY AFTER MIDNIGHT
TONIGHT...WHILE FURTHER TO THE SOUTH OVER SOUTHERN SECTIONS OF
MS...COASTAL AREAS OF AL AND MUCH OF NWFL...SHOWERS AND
THUNDERSTORMS WILL BECOME BETTER DEVELOPED AND MORE WIDESPREAD FOR
THE REST OF THIS EVENING AND AFTER MIDNIGHT TONIGHT. THIS INCREASE
IN ACTIVITY IS ALL ASSOCIATED WITH THE MAIN TROF AXIS APPROACHING
FROM THE WEST...GIVING WAY TO BETTER LIFT AND STEEPER LAPSE RATES
ALOFT ALONG WITH BETTER MOISTURE CONVERGENCE NEAR AN EXITING
BOUNDARY ACROSS COASTAL SECTIONS OF BALDWIN COUNTY AL STRETCHING
EAST INTO NWFL. WITH THIS HAD TO ISSUE ANOTHER UPDATE WITH CURRENT
ZONE PACKAGE INCREASING POPS MOSTLY FOR AFTER MIDNIGHT TONIGHT. AT
THIS TIME NO WIDESPREAD SEVERE WX IS EXPECTED TROUGH ISOLATED CASES
OF MEDIUM TO LARGE HAIL AND WEAK TORNADOES CANTT BE RULED OUT. STAY
TUNED FOR FURTHER UPDATES THROUGHOUT THE NIGHT. /32

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 21, 6:00 AM CDT, 16 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT FRI APR 21 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221200-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT FRI APR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY THROUGH TONIGHT.

AS AN UPPER DISTURBANCE MOVES ACROSS THE AREA LATER TODAY THROUGH
TONIGHT...THUNDERSTORMS WILL BECOME LIKELY. WINDS IN THE LOWER
LEVELS WILL CREATE A LINE OF THUNDERSTORMS MOVING ACROSS THE
AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREATS...MAINLY ACROSS THE AREAS ALONG AND NORTH OF A STONE
COUNTY...MISSISSIPPI TO CRENSHAW COUNTY...ALABAMA LINE.

THE INCREASING SOUTH WINDS TODAY WILL INCREASE THE CHANCE
FOR RIP CURRENTS TO MODERATE. THE CHANCE WILL DECREASE SATURDAY AS
HIGH PRESSURE AGAIN DOMINATES THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AS THE UPPER SYSTEM WHICH WILL SPAWN THIS AFTERNOON AND TONIGHTS
WEATHER ACROSS THE AREA MOVES EAST...SEASONABLY WARM TEMPS AND DRY
CONDITIONS WILL MOVE IN FOR SEVERAL DAYS...WITH THE NEXT CHANCE FOR
RAIN BEING A CHANCE ON WEDNESDAY INTO THURSDAY AS A WEAK FRONT MOVES
OVER THE AREA.

THE DRY CONDITIONS WILL AGAIN ALLOW FOR AN INCREASED RISK OF WILDFIRES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NEEDED AT TIMES LATER THIS AFTERNOON THROUGH TONIGHT.

In the hours before

Special weather statement, Apr 21, 4:12 PM CDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
412 PM CDT FRI APR 21 2006

ALZ061-063-MSZ079-212145-
LOWER MOBILE-UPPER MOBILE-GEORGE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
412 PM CDT FRI APR 21 2006

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER EASTERN GEORGE AND
MOBILE COUNTIES...

AT 407 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 5 MILES SOUTHWEST OF EARLVILLE TO 6 MILES
SOUTHWEST OF TANNER WILLIAMS...AND MOVING EAST AT 30 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
WILMER...TANNER WILLIAMS...BIG CREEK LAKE DAM...BIG CREEK LAKE...SNOW
AND TANNER WILLIAMS ROADS...SEVEN HILLS...GULFCREST AND SEMMES
THROUGH 445 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 21, 4:44 PM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
444 PM CDT FRI APR 21 2006

ALZ061-063-212230-
LOWER MOBILE-UPPER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
444 PM CDT FRI APR 21 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY...

AT 441 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BIG CREEK LAKE...AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LOTT AND COLEMAN DAIRY ROADS...SEMMES...MOBILE AIRPORT...MAGNOLIA
GROVE GOLF COURSE...SCHILLINGER AND THREE NOTCH RDS AND THE
UNIVERSITY OF SOUTH ALABAMA 530 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE HAIL TO ONE-HALF INCH IN
DIAMETER...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF
35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS UP TO ONE AND ONE-HALF
INCH IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 21, 5:00 PM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
500 PM CDT FRI APR 21 2006

ALZ052-053-055-061-062-212245-
UPPER BALDWIN-UPPER MOBILE-WASHINGTON-MONROE-CLARKE-
INCLUDING THE CITIES OF...BAY MINETTE AND GROVE HILL...
500 PM CDT FRI APR 21 2006

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER WASHINGTON...
MONROE...CLARKE...BALDWIN AND MOBILE COUNTIES...

AT 458 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 5 MILES EAST OF WINN TO 5 MILES WEST OF I65 AND
AL 225...AND MOVING EAST AT 25 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
GROVE HILL...WALKER SPRINGS...TENSAW...I65 AND AL 59...WHATELY...BAY
MINETTE...RABUN AND MT PLEASANT THROUGH 545 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE ONE-HALF INCH
HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO
45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Local storm report, Apr 21, 8:43 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
843 PM CDT FRI APR 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND GST     GREENVILLE              31.83N 86.62W
04/21/2006  U0 MPH           BUTLER             AL   EMERGENCY MNGR

            POWER LINES DOWN

&&

JP

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 10:16 PM CDTTornado WarningMOBOkaloosa29 min
Apr 21, 11:05 PM CDTTornado WarningMOBOkaloosa, Santa Rosa40 min
Apr 22, 12:01 AM CDTTornado WarningMOBOkaloosa14 min
Apr 22, 4:45 AM CDTSpecial Marine WarningMOB60 min
Apr 22, 2:19 PM CDTFire Weather WatchMOB15 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.